MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTATABLE SNARE; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION ROTATABLE SNARE; SNARE, FLEXIBLE
Model Number M00561831
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event loop cutting issue.Imdrf device code a090402 captures the reportable event of energy generating issue.
 
Event or Problem Description
It was reported to boston scientific corporation that a rotatable medium oval med stiff snare was used during a colonoscopy procedure performed on (b)(6) 2023.During the procedure, a new rotatable snare was opened and looped around a polyp.When the snare was energized to induce cautery and cutting, it did not work.The procedure was completed with a similar rotatable snare.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event loop cutting problem.Imdrf device code a090402 captures the reportable event of energy generating problem.Block h10 investigation results: one rotatable snare was received for analysis.Visual and microscope analysis of the returned device found the working length was detached from the proximal section.Electrical analysis cannot be performed due to the condition of the device.No other problems were noted.The reported events of "loop failure to cut" and "device failure to deliver energy could not be confirmed since the electrical test cannot be performed due to the condition of the device.Device analysis found that the working length was detached.It is likely that this is due to an excess of manipulation of the device.It is most likely that during manipulation of the device an excess of force was applied to the device such as the interaction with the scope or additional tools/medical devices, causing the device to separate in two pieces.Therefore, based on analysis of the returned device and all available information, the most probable cause for the reported event is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ROTATABLE SNARE
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17342954
Report Number3005099803-2023-03855
Device Sequence Number6893743
Product Code FDI
UDI-Device Identifier08714729283997
UDI-Public08714729283997
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160637
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model NumberM00561831
Device Catalogue Number6183
Device Lot Number0031564230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown